Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 37, NWS Jacksonville, FL

March 25, 2001Alachua County, Bradford County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 25, 2001, 12:23 PM EST for Alachua County, Bradford County, Union County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 25, 2001, 12:23 PM EST (17:23 UTC)
Expired
Mar 25, 2001, 1:15 PM EST
In force
52 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Alachua County, FL, Bradford County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 89 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 1:00 PM ESTThunderstorm WindLake Butler, FLLarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1701 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WUUS52 KJAX 251723
SVRJAX
FLC001-007-125-251815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1223 PM EST SUN MAR 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ALACHUA COUNTY IN NORTHERN FLORIDA
  BRADFORD COUNTY IN NORTHERN FLORIDA
  EASTERN UNION COUNTY IN NORTHERN FLORIDA

* UNTIL 115 PM EST

* AT 1223 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTH OF BROOKER...
  OR ABOUT 7 MILES SOUTHEAST OF WORTHINGTON SPRINGS...MOVING
  NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 115 PM EST...
  BROOKER AND LA CROSSE...
  NEW RIVER AND SAMPSON...
  JOHNSTOWN...

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN 
THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

LAT...LON 2987 8248 2974 8233 2986 8203 3013 8233

$$

MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:50 AM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 25, 9:50 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EST SUN MAR 25 2001

PRE-FRONTAL TROUGH IS ACROSS OUR NORTHWESTERN ZONES AND EXTENDS
SOUTHWARD TO AQQ. EXPECT TSTMS IN SUWANNEE VALLEY IN NEXT TWO HOURS.
NEW MESOETA BRINGS VORT MAX AND STRONGEST LIFT OVER AREA FROM JAX TO
LAKE CITY BY 18Z AND NIP TO OCF BY 21Z. WILL UPDATE FOR WORDING AND
TWEAK TEMPS NEAR COAST WHERE IT IS ALREADY IN MID 60S.

MARINE...WINDS ARE& NOW WEST. NO CHANGES OTHER THAN COSMETIC TO
CURRENT PKG.

.JAX...
GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER @ CHARLOTTE & BAXLEY.
     RIVER FLOOD WARNING FOR SATILLA RIVER @ ATKINSON.
FL...NONE.

TRABERT

In the hours before

Special weather statement, Mar 25, 11:30 AM EST, 53 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EST SUN MAR 25 2001

A BAND OF RAIN WITH EMEDDED THUNDERSTORMS WILL SWEEP OVER THE REGION
TODAY. THE RAIN WILL BE HEAVY AT TIMES AS THIS BAND MOVES RAPIDLY
EASTWARD AROUND 30 MPH. IN ADDITION...A FEW STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTING...GUSTY WINDS TO AROUND 45 MPH AND SMALL
HAIL. THE HEAVIEST RAIN IS EXPECTED TO PASS AND BE EAST OF THE REGION
BY MID AFTERNOON. ALTHOUGH SOME OF THE STORMS HAVE THE CAPABLILITY OF
BEING STRONG...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA AND
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.